MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-50-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 console.The incident occurred in orlando, florida.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a s5 pump stopped during a case and a system fault unknown error message appeared.The customer tried to power cycle the pump and failed.Therefore, the involved pump was replaced with another one to continue the case.The affected pump still won¿t engage.There was no patient injury.
 
Additional Manufacturer Narrative
H11: a device service history review has been performed and identified that the unit was manufactured in 2018 and no other similar event has been reported, neither concerning trend has been identified.Based on the collected information, most likely the reported issue may be related to a temporary electrical failure definitively fixed by service technician throughout the equipment checks.In addition, it cannot be ruled out that a user error may have contributed to the event, indeed, some error codes may be caused by hand crank without turning the pump off, occlusion set too hard, wrong tubing inserted, foreign material in the raceway.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: a livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.A full check-out of the pump was performed: under normal operation, unit was working fine.Several pump alarms were purposely caused and all recovered successfully.All functional testing was completed without issues and the unit was returned to service.In addition, it was learned that the issue did not occur again.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.

Brand Name
S5 CONSOLE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key21421567
Report Number9611109-2025-00063
Device Sequence Number7781860
Product Code DTQ
UDI-Device Identifier04033817900900
UDI-Public(01)04033817900900(11)180607
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-50-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer01/28/2025
03/28/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date02/27/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown